Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Complementary variational principles for a boundary-value problem in twisting of ring sectors


Authors: N. Anderson and A. M. Arthurs
Journal: Quart. Appl. Math. 33 (1975), 87-89
MSC: Primary 73.49
DOI: https://doi.org/10.1090/qam/446025
MathSciNet review: 446025
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Complementary variational principles associated with the boundary-value problem for stresses in close-coiled helical springs are presented. An accurate variational solution is obtained for an illustrative problem.


References [Enhancements On Off] (What's this?)

  • [1] S. Timoshenko, Theory of elasticity, New York, 1934, pp. 355-361
  • [2] A. M. Arthurs, Complementary variational principles, Oxford, 1970
  • [3] A. M. Arthurs, Dual extremum principles and error bounds for a class of boundary value problems, J. Math. Anal. Appl. 41 (1973), 781–795. MR 0386299, https://doi.org/10.1016/0022-247X(73)90249-7
  • [4] W. Freiberger, Australian J. Sci. Res. 2, 354-375 (1949)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73.49

Retrieve articles in all journals with MSC: 73.49


Additional Information

DOI: https://doi.org/10.1090/qam/446025
Article copyright: © Copyright 1975 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website